Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

39 year old with diabetes, hypertension and thyroid problem. On insulin. Have breathing difficulty, diarrhea, dizziness. Reason for these symptoms?

Hi, I am 39 years old and have type 2 diabetes for the last 7 years. I also have high blood pressure and thyroid . I take tablets and insulin to control my diabetes. My diabetes is very uncontrolled as i have become resistant to insulin and my fasting blood sugars are around 13.0 mmol. I am getting the following symptoms: - Difficulty breathing - After having food, my stomach swells rapidly and I feel that the food is still stuck. -Sometimes after I have food, my blood pressure increases suddenly (180/95) approx and I get diarrhoea. For a while I feel dizzy and have a blackout. I am taking my insulin as directed and on time, however my diabetes blood sugar level is not getting controlled. Can you please advise me about why I am getting the above symptoms suddenly? Thank You
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response
Dear Sir,

Diabetes leads to what is known as Autonomic dysfunction. The nerves that control your autonomic functions like your blood pressure, stomach digestion, pulse rate etc also can get affected. These can cause unusual symptoms. The best solution to this kind of autonomic dysfunction is to get your sugars in good control. If you let us know the following sugar values of a few weeks and your current medications and insulin dosing we can help you get the sugar control better - I need your Fasting Blood sugar, 2 hr post lunch, Predinner and before bedtime.

Also there are certain medications that curb your autonomic dysfunction. These can be added to list of your medications

Hope this helps.

Dr. Om Lakhani
Consultant Diabetologist (online expert diabetes care consultantion)
Answered: Sun, 20 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor